MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE
Model Number TLH60
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that during a thoracotomy, the device didn¿t make the staple line at all.The heart and thoracic surgeon has used this device more than 15 years.This was a first time, when it made the "trick"! the surgery was delayed by 15-minutes.They used an endocutter when this event occurred.Fragments were generated but removed easily without additional intervention.The procedure was completed successfully.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 02/01/2023.D4: batch # r57l91.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device visual analysis of the returned sample revealed that the tlh60 device arrived with no apparent damage with a reload loaded on the device and with the closing trigger in closed position.The reload was returned void of staples.The device was tested for functionality with a test reload and it cycled, fired, and all the staples formed as intended.The staple line was complete and the staples meet the staple form release criteria.It should be noted that as part of our quality process all devices are manufactured, inspected, and released to approved specifications.Although there is no direct evidence of use error, the instructions for use do contain the following caution: visually inspect the stapler to ensure proper cartridge seating.Position the tissue to be transected or resected in the jaws of the instrument.Push the retaining pin completely through the anvil and into the distal jaw of the instrument by using the retaining pin knob.This aligns the anvil and cartridge housing to provide the correct staple formation and also prevents compressed tissue from slipping from the jaws.Inspect for the unwanted presence of clips, instruments, or other hard objects between the surfaces of the anvil and the staple cartridge (reload).Closing or firing over these items can damage the instrument and result in poor staple formation.The event described could not be confirmed as the device performed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch number r57l91, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16121299
Report Number3005075853-2023-00148
Device Sequence Number8558316
Product Code GDW
UDI-Device Identifier10705036013235
UDI-Public10705036013235
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberTLH60
Device Catalogue NumberTLH60
Device Lot NumberR4077U
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown